MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient (b)(6) index procedure was performed on (b)(6) 2021.On (b)(6) 2023 apifix was notified that patient (b)(6) underwent revision surgery at (b)(6) hospital on (b)(6) 2023 due to implant breakage.According to the reporter, "the patient's current 115mm mid-c max distracted and broke.We replaced with a 125mm mid-c and did not change fixation levels".Risk assessment: implant breakage can result from trauma, practicing contact or high demand sports, hyper-kyphosis, inserting the pedicle screws in a wrong trajectory which locks the poly-axial joints, not working according to the surgical technique (e.G., minimally invasive approach and/or not using the trial tool properly).The risk for breakage due to the above increases when the implant reaches its maximal elongation.Reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of broken rod has been assessed and found to be acceptable the current implant breakage rate due to any reason is in line with the rate reported in the literature for this type of complication as described in the company's cer (clinical evaluation report).The risk has been quantified, characterized, and documented as acceptable within a full risk assessment.Upon return of the implant, a failure analysis will be conducted.When further relevant information is identified with which to determine a cause, the complaint file will be updated and a supplemental medwatch will be filed.
 
Event or Problem Description
On 05-may-2023 apifix was notified that patient (b)(6) underwent revision surgery on (b)(6) 2023 due to implant breakage.
 
Additional Manufacturer Narrative
Return analysis: the explanted device was returned and was subjected to cleaning, steam sterilizing, and engineering evaluation.The device was obviously fractured in the pole component around the mid-point of the pole.Post-fracture, the device remained implanted as the fracture plane, and edge of the base showed signs of wear.The fracture plane was worn smooth and thus fracture mode was not able to be identified.The extender was removed, and the spherical rings were inspected for wear.No wear was visibly observed on the spherical rings.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key17057325
Report Number3013461531-2023-00017
Device Sequence Number6932119
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2024
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-05-01-19
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale